The AFib that I have experienced actually caused me to wake up from a sound sleep.
Member has chosen to not make this information public.
Member not yet following any Pages.
Metroprolol was a disaster for me. I suffered almost every side effect listed for the drug. I slowly weaned off the drug and I am now totally off the drug. Almost immediately, my adverse symptoms disappeared. I was prescribed the drug after my first episode of A-fib in Feb….I have had no further episodes on or off this medication…I am so grateful that I realized that my problems were the result of metroprolol.
The side effects for me from metroprolol 25 mg tablet each day in divided dose of 1/2 tables in AM and the other 1/2 in the PM. Were : dizziness/ lightheadedness, tiredness,depression,dry mouth, itching, cold feet, runny nose, sudden shortness of breath, rapid-pounding heartbeat…..at night about an hour after taking the evening dose, I would wake up feeling the pounding heartbeat, shortness of breath …almost like waking up from a bad nightmare. I talked to a PA at my cardiology docs office and was advised to decrease the dose, skip doses, stop taking the pill altogether or whatever made me feel better…..this was amazing as I thought my life depended on taking this drug. I stopped the AM dose and within two days, most of the symptoms disappeared. The remaining Sx occurred after I was already asleep….the pounding heartbeat, nightmares and SOB….this occurred about an hour after taking the PM dose…I had been off the AM dose about 4 weeks and decided to omit the PM dose. I have been off the PM dose for a week and have had no more episodes at night. My purpose in this long account is to say that side effects can be a real problem of any drug. I was put on the drug on 2/14/19….and it took a while for me to realize that the drug was causing mega problems.
……re blood thinners, if you google “How long does it take for a blood thinner to work”, you will have enough information to keep you reading for a long time….not saying it will make a decision for you….but does provide knowledge about drug actions and so forth. Like you, I don’t want to be on the medication unless it is a life saving issue. I am also trying to get enough information to make the decision.